Alert archive / Missouri / Red Flag Warnings in 2015
Red Flag Warning 4, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Mar 30, 2015, 9:22 AM CDT for 9 counties in Missouri; Atchison County, Doniphan County, Kansas. It took effect at Mar 30, 2015, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2015, 9:22 AM CDT (14:22 UTC)
- In effect from
- Mar 30, 2015, 1:00 PM CDT
- Expired
- Mar 30, 2015, 7:07 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Doniphan County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, DeKalb County, MO, Gentry County, MO, Harrison County, MO, Holt County, MO, Nodaway County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 148 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 2.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2285 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
028 WWUS83 KEAX 301422 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 922 AM CDT MON MAR 30 2015 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM TODAY... .AFTERNOON RELATIVE HUMIDITY WILL DROP INTO THE 20 TO 25 PERCENT RANGE ACROSS FAR NORTHEAST KANSAS AND NORTHWEST MISSOURI. SOUTHWEST WINDS AROUND 20 MPH WITH HIGHER GUSTS...COMBINED WITH THESE DRY CONDITIONS WILL RESULT IN VERY HIGH TO EXTREME FIRE GROWTH POTENTIAL TO THESE AREA THIS AFTERNOON. ANY FIRES THAT IGNITE THIS AFTERNOON WILL HAVE THE NECESSARY INGREDIENTS...INCLUDING DRY FUELS...TO SPREAD VERY QUICKLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED TODAY. KSZ025-102-MOZ001>005-011>013-020-302230- /O.NEW.KEAX.FW.W.0004.150330T1800Z-150331T0000Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- HOLT-ANDREW-DE KALB-BUCHANAN- 922 AM CDT MON MAR 30 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR DRY CONDITIONS AND WINDS AROUND 20 MPH FOR FIRE WEATHER ZONES 001...002...003...004...005...011...012... 013...020...025 AND 102... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A RED FLAG WARNING FOR DRY CONDITIONS AND WINDS AROUND 20 MPH...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON KS AND FIRE WEATHER ZONE 102 DONIPHAN. IN MISSOURI...FIRE WEATHER ZONE 001 ATCHISON MO...FIRE WEATHER ZONE 002 NODAWAY...FIRE WEATHER ZONE 003 WORTH...FIRE WEATHER ZONE 004 GENTRY...FIRE WEATHER ZONE 005 HARRISON...FIRE WEATHER ZONE 011 HOLT...FIRE WEATHER ZONE 012 ANDREW...FIRE WEATHER ZONE 013 DE KALB AND FIRE WEATHER ZONE 020 BUCHANAN. * WINDS...SOUTHWEST AT 15-20 MPH WITH HIGHER GUSTS * TIMING...AFTERNOON HOURS * RELATIVE HUMIDITY...RELATIVE HIMIDITY VALUES BEWTEEN 20-25 PERCENT * TEMPERATURES...LOWER TO MIDDLE 70S * IMPACTS...THE COMBINATION OF THE DRY AND BREEZY CONDITIONS WILL BRING VERY HIGH TO EXTREME FIRE GROWTH POTENTIAL TO THE AREA. ANY FIRES THAT IGNITE THIS AFTERNOON WILL HAVE THE NECESSARY INGREDIENTS...INCLUDING DRY FUELS SUCH AS NATIVE GRASSES AND BRUSH PILES...TO SPREAD VERY QUICKLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ BLAIR
1 follow-up statement
483 WWUS83 KEAX 310007 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 707 PM CDT MON MAR 30 2015 KSZ025-102-MOZ001>005-011>013-020-310115- /O.CAN.KEAX.FW.W.0004.000000T0000Z-150331T0000Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- HOLT-ANDREW-DE KALB-BUCHANAN- 707 PM CDT MON MAR 30 2015 ...RED FLAG WARNING IS CANCELLED FOR DRY CONDITIONS AND WINDS AROUND 20 MPH FOR FIRE WEATHER ZONES 001...002...003...004...005...011... 012...013...020...025 AND 102... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ALLOWED THE RED FLAG WARNING TO EXPIRE. HOWEVER...DRY CONDITIONS AND VARIABLE WINDS WILL KEEP AN ELEVATED THREAT OF FIRE DANGER GOING INTO TUESDAY AND POSSIBLY WEDNESDAY OF THIS WEEK BEFORE RAIN WEDNESDAY NIGHT BRINGS SUFFICIENT MOISTURE TO REDUCE THE RISK OF OUTDOOR BURNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Mar 30, 6:32 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 30, 6:32 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 632 AM CDT Mon Mar 30 2015 .DISCUSSION... Issued at 322 AM CDT MON MAR 30 2015 Highly anticipated warmup to get underway today as high pressure tracks into the Tenn Rvr Vly and southerly flow returns ahead of next area of low pressure moving into the upper Midwest. With plenty of sunshine and a downslope wind component...high temps this afternoon will warm well into the upper 60s to lower 70s. The only concern going forward will be the risk for elevated fire wx concerns as modest boundary layer mixing combines with low relative humidity once again. Current thinking suggest the areas most prone to "near critical" conditions will be across far northwest Missouri and northeastern Kansas where sustained winds in excess of 15 mph with higher gusts will be possible later this afternoon. For now...will advertise concerns in both the HWO and a Fire Wx SPS statement as conditions are expected to fall just short of red flag criteria. Beyond today...dry and moderating conditions expected right through midweek with upper 70s/low 80s possible by Wed ahead of main cold front still forecast to pass late Wed/early Thurs. Main concerns associated with this feature continue to be possible severe weather as front barrels through the area during the overnight period. Inspection of several short term model solutions continue to suggest front will possess anafront characteristics with main body of precipitation expected to fall behind the front. Under these scenarios...severe weather is normally less likely as best instability remains ahead of the main frontal boundary. In any event ...low-level jet expected to increase during the overnight period which could create a region of elevated instability above main frontal zone. If this sets up as forecast...developing storms Wed night may be able to generate some hail as elevated instability is tapped. Overall damaging wind threat looks marginal based on stable boundary layer conditions expected following fropa. Meanwhile with an uninterrupted moisture supply from the Gulf...have increased pops to high likely/categorical late Wed night/early Thu. Cooler airmass to to settle into the region on Thursday as frontal boundary stalls to our south. Another disturbance is forecast to track along this feature Thurs ngt/early Fri which may lead to period of moderate to locally heavy rainfall just south of the CWA early Fri. Will have to keep an eye on frontal position with later model runs as a northward shift could lead to potentially heavy rainfall further north towards our region. Rain likely to come to an end later Fri as main storm system tracks off to the east. This should lead to a mostly dry but seasonable weekend with temps warming into to the lower to middle 60s both Sat and Sun. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning) Issued at 632 AM CDT MON MAR 30 2015 VFR conditions expected through the fcst cycle. Winds will increase from the southwest with gusts up to 20 kts possible through the afternoon. Overnight...a weak front will move through the area which will allow winds to veer after the 6z time frame. Aside from some high clouds early this morning...skies should remain mostly cloud free. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...32 AVIATION...32
Hazardous weather outlook, Mar 30, 4:45 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 445 AM CDT MON MAR 30 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-310945- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 445 AM CDT MON MAR 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT HIGH FIRE DANGER IS EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY. THE THREAT OF SEVERE WEATHER IS MARGINAL FOR WEDNESDAY NIGHT'S ACTIVITY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Special weather statement, Mar 30, 3:58 AM CDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL 358 AM CDT MON MAR 30 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301600- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO... ROCKPORT...MARYVILLE...GRANT CITY...ALBANY...STANBERRY... BETHANY...PRINCETON...UNIONVILLE...LANCASTER...DOWNING...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON... HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 358 AM CDT MON MAR 30 2015 ...ELEVATED FIRE DANGER THIS AFTERNOON... TEMPERATURES TODAY WILL RISE INTO THE UPPER 60S TO LOWER 70S WHILE RELATIVE HUMIDITY VALUES WILL DROP TO OR SLIGHTLY BELOW 25 PERCENT. THIS WARM AND DRY AIR WILL COMBINE WITH SOUTHWEST WINDS OF 15 TO 20 MPH TO YIELD AN INCREASED RISK FOR WILDFIRES THIS AFTERNOON. INTERESTED PARTIES SHOULD MONITOR CONDITIONS AND BE PREPARED FOR A POSSIBLE RED FLAG WARNING IF CONDITIONS DETERIORATE WORSE THAN THE FORECAST IS CURRENTLY PREDICTING. 32
Nearby
Red Flag Warnings in Missouri, 2015Red Flag Warnings in Kansas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.